I am on week 3 ( 2 in morning and 1 at night) of contrave about to start week 4 ( 2 in morning and 2 at night) . Did not have any symptoms or side effects in the first two weeks. All of a sudden i am getting big clusters of pimples, about 5-6 on both sides of my forehead and some in my hair. The pimples are not going away and when one dries up, more come up. They hurt a lot and have more swelling than normal pimples. Has anyone else experienced this? I rarely get pimples, especially never this bad and never in clusters on both sides of my forehead and in hairs. I have been using antibacterial (hibiclens) and anti fungal soap, but they are not going away, so it is not bacterial and fungal related. I am 26 years old, have not traveled lately, have not changed anything in the last few days.
Contrave - severe face and head acne?
Question posted by PG007 on 2 Aug 2015
Last updated on 6 March 2017 by smora19
I started contrave and was also on week 3 about to start week 4 when my face started breaking out really bad! I went from having a perfectly clear skin, to having multiple pimples all over my face! The areas where I had the pimples would get red immediately. I also broke out in my chest area, and even got some on my thighs!! I stopped taking contrave and they are slowly all going away, but my race isn't 100% clear yet.
Hi I have read all your posts and I have not taken contravene however I have taken Bupropion HCL I started in November and as of December it caused cystic acne although I felt better and I didn't realize what was causing the breakouts since this was the only knew medication I didn't want to just stop so I went back to my doctor and he gave me RX for benzoyl peroxide 5mg and Retin A to help with the dark spots that are also along with the hard red white pimples that started to cluster on my forehead I have NEVER had acne before and I am 42 not even with birth control in my younger years it's only been a few days with the acne medication but new ones have arrived so I stopped the bupropion and after 2 days I can see a difference so I know that is the cause check out a few other reviews by searching bupropion cause acne you will be shocked!!!
I am going to start Qsymia I don't want anything that has bupropion and I have already made an appointment with a dermatologist in February if it hasn't cleared up because I think I will need oral medication since its like an infection but I will talk with my dr this week about something else to help with anxiety well I hope this helps you and Good Luck!
I see you posted this in August. What was the outcome? I am now in my 4th week and about to start my second night in. I am experiencing acne on my neck and chest. No lesions or welts though. Just old fashioned acne. Let me know what happened with your situation. Thanks!!!
I started developing "bumps" on my chest and back. The bumps turned into what looked like busted blisters. Apparently this is an allergic reaction and my doctor said stop immediately. I was on week 3 as well. I am sending pics of these lesions to the FDA.
- Contrave uses and safety info
- Contrave information for Healthcare Professionals (includes dosage details)
- Side effects of Contrave (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.